Hi... I am new to this forum but I do have an adult on-set PA which I discovered when I was 22. I was very skeptical in the beginning because I had eaten peanuts growing up and doubted whether or not I was truly allergic. I was prescribed an epi-pen which I do carry at all times (with my antihistamines.) and I avoid all nuts (not confirmed TNA allergy but i do not eat them). The first reaction I had included trouble breathing, tightness of chest, vomitting and diahrea (sp). I have a number of mild reactions which include sneezing, rash,etc. But there have been a few occasions when i wake up with swollen lips. (no other symptom.) The last reaction I had was 2 years ago. I was eating a store bought ciabatta bread with a number of herbs and seasonings (no nut warning label on pkg so i assumed it was ok). 20 minutes later, I was having difficulty breathing and my husband said my face appeared swollen and purple (odd!!) I took a number of antihistamines and I began to feel some ease. I was very scared but i tried not to panic. I probably should have used my epi-pen but i was not clear whether it was a reaction or not... I have read a lot of the messages and i sincerely sympathise with your constant dilemmas and reactions. I am very cautious about what i eat and i always tell restaurants about my allegy. I have, however, only had a handful of reactions. Could I have a mild allergy or am i allergic to something else as well .(Any advise would be greatly appreciated. Thank you!!!
On Feb 26, 2008
It's quite possible it was a reaction to a minute amount of peanuts from cross contamination. But it is also quite possible there is another reason for the symptoms (ie. another allergy). I know where you are coming from with adult-onsent PA. I also have TNA. Please be careful, my allergist told me that if I even suspected I was having an allergic reaction to use the epi-pen because I quickly go into anaphylactic shock. My last reaction was as soon as I started eating the food, my tongue and throat started swelling. Using my epi with in 5 minutes saved me a longer stay in the hospital.
On Feb 26, 2008
Thank you for your response. Have u ever experienced swollen lips without any other symptoms? Does that sound like an allergic reaction? Are there any serious side effects if u take the epi-pen and it is not ana??? Thank you very much for your help.
On Feb 26, 2008
I have had swollen lips without a reaction but those were from other causes, like biting my lips when I get stressed or nervous. I have had a swollen tongue with no other symptoms, but from PA and TNA, a swollen tongue always quickly precedes a full blown anaphylactic reaction. How quickly did you take the antihistamines? Before I was diagnosed, I would have reactions but would immediately take benadryl and symptoms would subside fairly quick. An epi-pen is artificial adrenaline, some of the side-effects are rapid pulse and shaking hands. So you would probably feel those. I hope this helps, if not feel free to PM me, I can try to help as much as possible.
On Mar 3, 2008
hi my grandson pa/tna his past reaction was swollen lip , throat difficulty , but last nite he had a temp of 101.6 (he was with mommy the whole day, my daughter thought he was coming down with the flu since we all had it. then a bit later his lip swelled, he said his throat hurt, she gave tylenol and benedryl and kept close watch. He was fine the next day. I feel it could have been a cross contamination reaction symptom. has anyone ever heard of a fever along with symptoms. Is this a possibility, want to know so we do not hesitate the epi pen next time. Thank you please answer asap
On Dec 13, 2008
Isabelle, did anyone ever answer you? My son has hives all over him right now (has had for over 24 hours) and now has a fever too!
By canon on Dec 1, 2009
See this in the complete allergy book. Edema of the intestines of a person reacting can cause the fever.
By cjoy on Nov 17, 2009
My son's pediatrician said that hives sometimes come with viruses. These hives tend to be less severe and last for a lot longer (a few days) rather than an allergic reaction rash which tends to be more severe and disipate more quickly. I would think that a fever would indicate a virus but who knows? And, you could always have both a virus and an allergic reaction at the same time as well.
Seems that with allergic reactions there are many more questions than answers!